I've posted on this topic before, because I'm really wondering why this is happening to me, but not on other people that have been on higher-dose stimulants (without breaks) for MUCH longer....
I re-instated Ritalin (after a 4 month break) due to increase in work cognitive tasks. Pdoc increased the dosage because previous dose was starting to not cut it, wearing off early. I Was told I could experiment, but to take weekends/breaks off in order to "rest" . In the last 3 weeks, I've noticed drastic improvements in my mood, motivation, ability to focus on intellectual tasks/reading, and a positivity, calmness in general.
Problem is, I am psychologically addicted. When I try to break on the weekends, I can't get out of bed, barely prepare food for myself (despite hunger), and shower, basically, these symptoms are MUCH worse than before I was taking it! I'm concerned that I'll need to keep increasing the dose, take it everyday, and eventually, it will make my condition/functioning worse in the long run (exacerbating the problem). I had old pdocs that would not prescribe me stimulants for exactly this reason.....(I am not ADD.....it is for TRD.)
Any ideas guys? I'm very compliant, and have no inclination to abuse the dosage. This is the only thing that's made a dent in my mood and functioning and does not seem like a long-term solution!
How does Loneliness effect you? Any meds that help? All articles suggest that being active in regular social activities, any type of socializing, CBT, therapy, all help - but what if it doesn't for you? What if you have no friends you can depend on or trust? What if socializing with strangers, frequent group meetups, events, hobbies makes you feel worse? What if you are unable to work and have no regular in-person interaction with people?
"Cacioppo’s key insight was that loneliness is fundamentally a biological problem....And so is its most profound effect – death. Analysis of 300,000 people in 148 studies found that loneliness is associated with a 50% increase in mortality from any cause. This makes it comparable to smoking 15 cigarettes a day, and more dangerous than obesity.
....said Cacioppo, we evolved to experience social rejection in the same way as physical pain. Brain scans have shown that “social pain”, such as being shunned by a community, activates the same region – the dorsal anterior cingulate – as bodily trauma."
Hi everyone. I'm here today seeking your advice. I have recently had Wellbutrin XL 150mg added to my cocktail of 5 years, Prozac, Klonopin, and Trazodone. It is being used to augment the Prozac and to address symptoms of lack of motivation, concentration, focus, drive, and apathy. I have only been formally treated for Depression, GAD, and Panic disorder, with there being discussion about potential ADHD. This is important.
The Wellbutrin has been treating me wonderfully. It was a slightly rough start up, but I no longer feel "speedy", and dear god I might even feel..NORMAL? I have my motivation back. I have my energy back. My focus is back. I'm feeling creative again, I have new ideas, new projects I'm working on, actually PURSUING those new projects....this is so different from what I am used to. The apathy for the most part is also gone. That being said, I did some research on Wellbutrin and ADHD because these things I'm feeling, are different from when medications have worked for my depression. Before the Wellbutrin I was NOT depressed. So I thought, what if the Wellbutrin is helping with the ADHD my psych had brought up awhile ago? Upon further research, I have found that people actually DO take Wellbutrin for ADHD.
The first thing I ask, which obviously can ultimately only be answered by my psych, is that if what I was feeling was not a partial response to my SSRI, but more so untreated ADHD symptoms? Did the symptoms I list in the first paragraph resonate with any of you? Second...if for some reason I eventually do end up on an ADHD stimulant medication, I am worried about two things. The first thing being that ADHD medications have potential for abuse, and I have a past of drug abuse. I used opioids though, and never really cared for stimulants. Do things like Adderall or Ritalin cause any cravings or reinforcing behaviors in you guys? Or for the most part, have they only helped you? Second, I am scared about being seen as a drug abuser by my pharmacy since I would be prescribed a stimulant AND a benzo. I had a bad experience with another pharmacy regarding my Klonopin prescription, and since then I have just been kind of ashamed by some of the things I present to my current pharmacy, even though it is all in my head and the pharmacy staff is full of lovely non-judgmental people. So, is it out of the ordinary to be prescribed something like Adderall with Klonopin?
I apologize for the walls of text. Please let me know what you think, because this has been very eye opening for me, and I do not get to see my psych for another 2 months. Obviously for now I am just going to be grateful for the Wellbutrin, and will not be seeking out anything new, this is all for what is possible for me in the future. Thank you so much for helping me.
I can't remember a time when food wasn't THE main focus in my life. Even when I'm so full and can't eat another bite...my thoughts wander to what else I'll eat later. Diets, eating plans, Weight Watchers Summer Camps, gastric bypass, journaling what I eat and/or exercising will START to give results the first few weeks and then my body just basically says "F you" and shuts down. No more weight loss. If I can't get the gratification of weekly seeing measurable change in my efforts...I'm right back to food.
Overeating has ruined my life. Whoever I COULD have been when I started out a sweet little girl was squandered when I somehow started using food to placate myself VERY YOUNG. Then it became a horrible guilty, shameful and "what's wrong with me" set of glasses I looked at life through. I was constantly pushed by my mom to stop eating, go on a diet and exercise. She tried EVERYTHING until well into my adult life. She too had weight/eating issues and knew what life would be like for me. She tried to help the only way she knew how but it set up a terrible vicious cycle of sneaking food to make myself feel better and loved and treated special...that's what food feels like to me. When I look at my family dynamics I can see all the ways life in general contributed to this addiction. But breaking out of it has been a constant struggle. Now for the last 2-3 years I've literally given up. I'm 58 now and it feels like, short of a miracle, I'll die fat. My hips, spine and knees are in terrible shape (of course they are).
Being fat set up a way of thinking and acting in all relationships with people that I also am exhausted with. I honestly with all my heart and fiber of my being think and feel that pleasing someone else will keep them in my life and they'll pay what little attention to me they are willing to give me. Not all people have been horrible, I've had some great friends over my life...but of course, THEY HAD LIVES and I was never the center of anyone else's life. I would have done anything through my mid forties to make someone else the center of my life in hopes of finally finding someone who wanted to team up and walk through life together. Now? I'm too old. I'm too set in my ways. It's just not as important. I'm past the age of finding someone to "be a couple" with...no I'll never define who I am that way. I'm too old for kids and of course at this point I should've had grandchildren. There will be no one to take care of me as I get older. I literally hope God takes me out while I can still walk and am living on my own. I never want to be institutionalized in an assisted living/nursing home type of situation.
Thanks for reading this.
I was curious about Abilify, first off have you personally seen a huge increase in weight after getting on abilify? I hardly have an appetite, even without meds, and it's very hard for me to gain weight. I also exercise pretty modestly, about an hour a day. Would I be safe from weight gain caused by Abilify? The only antipsychotic I've been on long term was Seroquel, helped me a lot and I don't think I gained more than 10 pounds, which could've just been me not being so depressed and having an appetite again. Is the same likely for Abilify? I am just terrified of this because I have gained a large amount of weight, over 20 pounds from one medication which was Remeron. It really messed with my body and I am terrified of that happening again, because honestly, being fat makes me feel ugly and even more depressed.
Second, I wanted to talk about something my psych brought up to me. He said that Abilify and it's relative Rexulti, have "pro-cognitive" effects, meaning they help with brain fog, apathy, concentration, motivation, and even energy. Apparently both are used for ADHD, with even the makers of Rexulti trying to get it approved for ADHD. Have any of your experienced this from either of the two? Because I am in need of something that helps with cognition, mainly apathy and low, low motivation and interest.
Bottom line, I am very interested in Abilify and its sister Rexulti. They are very interesting pharmacologically, with them being sort of unique antipsychotics... I would be taking Abilify for depression and as an add on to an antidepressant, by the way. I've always been scared of the word "antipsychotic" but knowing how Seroquel basically annihilated my depression in the past, I can't deny their benefits. Please share your experience, and as always, thanks for helping me out.